Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Can probiotics cause nightmares?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
Can Probiotics cause nightmares?
Posted Mon, 27 May 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

Probiotics are not known to cause night mares. Most of the potential side effects are related to the gastrointestinal tract and include bloating or abdominal discomfort.
In persons with a immunocompromised state (such as the elderly, some small children, diabetics , HIV, cancer) , it can potentially , though very rarely cause infection.

Since the probiotics are not given on their own but along with other ingredients it is potential possible that one of the other listed ingredients of the particular brand may cause negative side effects.

YOu may want to consider trying a different formulation or brand to determine if this particular side effect would still occur.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor